A New Reduction Technique for a Class of Singularly Perturbed Optimal Control Problems

Vladimir Gaitsgory*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


We consider a class of singularly perturbed optimal control problems which may not be approximated by the reduced problems constructed via the formal replacement of the fast variables by the states of equilibrium of the “fast" subsystem considered with “frozen" slow variables and controls. We construct a reduced optimal control problem which provides a true approximation for the problems under consideration and write down necessary and sufficient optimality conditions for this reduced problem.

Original languageEnglish
Pages (from-to)721-724
Number of pages4
JournalIEEE Transactions on Automatic Control
Issue number4
Publication statusPublished - 1995
Externally publishedYes

Cite this